MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The device arrived fragmented with the balloon and distal tip missing.The reported failure of kinked shaft was confirmed.One section of kinks was noted on the outer shaft distal to the distal end of the strain relief additionally, the reported failure of an issue with the 7mm spider embolic protection device was confirmed.The exact cause could not be definitively determined.During investigation, detachment of the balloon was also noted.The balloon and distal tip were missing and not returned.Based on the reported information, the detached balloon and distal tip were successfully removed from the patient.The cause for the detachment is unknown but could possibly be related to the interaction with the 7mm spider embolic protection device.As of the date of this report, there has been no harm to the patient reported.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right superficial femoral artery (sfa).300 pulses were successfully delivered.Upon attempts to withdraw the ivl catheter from the patient, the device became stuck on the 7mm spider wire.There were multiple attempts to retrieve the catheter from the wire.The wire and the catheter were removed together from the patient.During withdrawal, the ivl catheter broke.It is unknown where the breakage occurred and whether there was complete device separation.It was confirmed that no device fragment fell inside the patient.Final angiograms demonstrated an excellent result for the patient without any issue or harm.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19724172
Report Number3015053858-2024-00064
Device Sequence Number8275273
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)250331(10)82277280
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82277280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7MM SPIDER WIRE; 7MM SPIDER WIRE - MEDTRONIC
Outcome Attributed to Adverse Event Other;
Patient SexUnknown